MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPREHENSIVE REVERSE SHOULDER CENTRAL SCREW; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. COMPREHENSIVE REVERSE SHOULDER CENTRAL SCREW; PROSTHESIS, SHOULDER
Catalog Number 115396
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bacterial Infection (1735); Failure of Implant (1924); Pain (1994)
Date of Event 10/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat: 180550 lot: 698330 comp lk scr 3.5hex 4.75x15 st.Cat: 180553 lot: 457720 comp lk scr 3.5hex 4.75x30 st.Cat: 180551 lot: 428080 comp lk scr 3.5hex 4.75x20 st.Cat: 110032410 lot: 64394791 comp aug mini bsplt w tpr sm.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported by the legal counsel that the patient was revised approximately two and half years post-initial implantation due to screws and baseplate fracture.The patient experienced limited daily activities, depression, and pain.All the revised implants were replaced with an unknown hemi-arthroplasty.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported patient was revised approximately two and half years post-initial implantation due to screws and baseplate fracture.Cultures were positive for c.Acnes and mrse, and patient placed on antibiotic regimen.The patient remains in chronic pain and right arm weakness.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.Visual examination of the provided pictures identified that the screw fractured.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: consult for right shoulder pain with history of revision with removal of all implants and cement spacers.Getting treatments for infection, cultures + c.Acnes and mrse.Treated with ongoing antibiotics.Mri review showed moderate glenohumeral and mild ac joint oa, tendinosis of the rotator cuff with minor articular sided fraying anterior supraspinatus, no tears or retraction.Diffuse degenerative change of the labrum with minor tendinosis intracapsular biceps and possible minor element of adhesive capsulitis (not calling out for rotator cuff intact, and minor/mild tendinosis, normal postop finding).Impression showed chronic right shoulder pain, polymicrobial bacterial infection, history of hemiarthroplasty of right shoulder, right arm weakness.Right shoulder prosthesis in normal anatomic alignment.Unable to determine if hemiarthroplasty spacer or final implants.Infection issue: upon conclusion of the investigation, no problem was found with the given devices.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.Fractured issue: a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMPREHENSIVE REVERSE SHOULDER CENTRAL SCREW
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19358839
Report Number0001825034-2024-01300
Device Sequence Number19764920
Product Code KWS
UDI-Device Identifier00880304677081
UDI-Public(01)00880304677081(17)301209(10)576730
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K132239
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number115396
Device Lot Number576730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer07/02/2024
10/30/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date07/30/2024
10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale